Absolute and Relative Choreographies in Rigid Body Dynamics

    2008, Volume 13, Number 3, pp.  204-220

    Author(s): Borisov A. V., Kilin A. A., Mamaev I. S.

    For the classical problem of motion of a rigid body about a fixed point with zero area integral, we present a family of solutions that are periodic in the absolute space. Such solutions are known as choreographies. The family includes the well-known Delone solutions (for the Kovalevskaya case), some particular solutions for the Goryachev–Chaplygin case, and the Steklov solution. The "genealogy" of solutions of the family naturally appearing from the energy continuation and their connection with the Staude rotations are considered. It is shown that if the integral of areas is zero, the solutions are periodic with respect to a coordinate frame that rotates uniformly about the vertical (relative choreographies).
    Keywords: rigid-body dynamics, periodic solutions, continuation by a parameter, bifurcation
    Citation: Borisov A. V., Kilin A. A., Mamaev I. S., Absolute and Relative Choreographies in Rigid Body Dynamics, Regular and Chaotic Dynamics, 2008, Volume 13, Number 3, pp. 204-220

    Access to the full text on the Springer website